MAUDE Adverse Event Report: DEPUY MITEK LLC US VERSALOK PEEK WITH ORTHOCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US VERSALOK PEEK WITH ORTHOCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 210818
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
 
Event or Problem Description
It was reported by the sales rep via phone that during a rotator cuff repair procedure the customer's versalok peek anchor with orthocord distal portion of the anchor peeled up as it was being malleted and would not advance correctly into the patient.The sales rep stated that the anchor was removed with no debris left behind.The patient had hard bone.The case was completed with another like-anchor in the same bone hole with no patient harm or surgical delay.The anchor is being returned for evaluation.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device was received and evaluated.Visual observation revealed that the distal portion of the versalok peek anchor was peeled.Hence, preventing the device from advancing correctly into the bone.Therefore, this complaint can be confirmed.We cannot determine a definitive root cause for the reported failure.However, given the information provided, it is possible that the device could have been used off-axis during the procedure.Hence, causing the anchor to peel when contacting the hard bone.Furthermore, a non-conformance search was performed and no non-conformances were identified for this part number (210818) lot number (2l32153) combination.At this point, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).

Brand Name
VERSALOK PEEK WITH ORTHOCORD
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8604600
Report Number1221934-2019-57126
Device Sequence Number14186686
Product Code MAI
UDI-Device Identifier10886705001323
UDI-Public10886705001323
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Catalogue Number210818
Device Lot Number2L32153
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2019
Initial Date Received by Manufacturer 04/25/2019
Supplement Date Received by Manufacturer06/21/2019
Initial Report FDA Received Date05/13/2019
Supplement Report FDA Received Date06/21/2019
Patient Sequence Number1